# SDR JIKA2017100601

- Difficulty date: October 6, 2017
- Submitted: October 12, 2017
- Operation: Air carrier
- Aircraft: N838AF
- Make and model: Swrngn SA227AC
- Aircraft serial: AC738
- Aircraft time: 31,751 hours, 40,480 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Smoke
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

THE PILOT REPORTED DURING CLIMB OUT, GOING THROUGH 11,000 FEET,  DETECTED A BURNING ODOR IN THE COCKPIT AND WHILE PASSING THROUGH 14,000 FEET.  THE COCKPIT BEGAN FILLING WITH SMOKE.  FOLLOWED PROCEDURES FOR SMOKE IN THE AIRCRAFT AND DECLARED AN EMERGENCY, AND LANDED WITHOUT INCIDENT.  MAINTENANCE INSPECTED THE AIRCRAFT HEATING AND COOLING SYSTEM DUCT WORK AND NO DEFECTS WERE NOTED.  MAINTENANCE PERFORMED GROUND RUNS AND OPERATED THE AIR CONDITIONING SYSTEMS IN FULL HOT AND FULL COLD MODES AND WAS UNABLE TO DUPLICATE THE ODOR.  THE OPERATION OF ALL ELECTRONICS AND AVIONICS WAS FOUND TO BE NORMAL AND THE AIRCRAFT WAS RETURNED TO SERVICE AND NO SUBSEQUENT ISSUES HAVE BEEN REPORTED.
